Ohio, 2013Flash Flooding and Flooding in Ohio, July 1, 2013
July 1, 2013 · NWS ILN · 5 events in 2 counties and zones
Slow moving thunderstorms resulted in heavy rain and flash flooding across portions of west central Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms resulted in heavy rain and flash flooding across portions of west central Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 1, 8:34 AM EST, 58 minutes earlier.
Area forecast discussion, Jul 1, 8:34 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
934 AM EDT MON JUL 1 2013
.SYNOPSIS...
A LARGE PERSISTENT UPPER LEVEL TROUGH OVER THE REGION WILL SLOWLY
SHIFT WESTWARD AND WEAKEN BY THE MIDDLE OF THE WEEK. UNSETTLED
WEATHER WILL CONTINUE...WITH DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS FOCUSED PRIMARILY DURING THE AFTERNOON AND EVENING
HOURS EACH DAY. TEMPERATURES WILL RISE GRADUALLY THROUGH THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A BAND OF SHOWERS AND THUNDERSTORMS IS SLOWLY PIVOTING UP ACROSS
NORTHWEST PORTIONS OF OUR FA THIS MORNING. THERE DOES APPEAR TO BE
A LITTLE MORE MOVEMENT WITH THESE STORMS COMPARED TO WHAT WE SAW
YESTERDAY...BUT WILL STILL HAVE TO KEEP AN EYE ON POTENTIAL
FLOODING AS THIS IS MOVING ACROSS A FEW OF THE AREAS THAT RECEIVED
SIGNIFICANT LOCALIZED RAINFALL YESTERDAY. OTHERWISE...SHORT WAVE
ENERGY ROTATING AROUND THE MAIN UPPER LOW OVER THE LOWER OHIO
VALLEY SHOULD AID IN DIURNALLY ENHANCED THUNDERSTORM DEVELOPMENT
THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL REMAIN THE PRIMARY
CONCERN HEADING INTO THIS AFTERNOON BUT SHEAR VALUES ARE A LITTLE
HIGHER TODAY...ESPECIALLY ACROSS OUR EASTERN AREAS. THIS COULD
SUPPORT SOME MARGINALLY SEVERE HAIL/WIND WITH A FEW OF THE STORMS
LATER TODAY. EXPECT HIGHS THIS AFTERNOON IN THE UPPER 70S TO LOWER 80S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
NUMERICAL MODEL SOLNS GENERALLY SIMILAR WITH ELONGATED UPPER LEVEL
LOW OVER LOWER OH VLY RETROGRADING WEST INTO IL TUESDAY.
SFC LOW AND ASSOCIATED TROF AXIS TO PIVOT NORTH THRU ILNS FA
TONIGHT. WILL BEGIN THE PERIOD WITH THE HIGHEST POPS IN LKLY
CATEGORY ACRS THE SOUTH AND THEN ROTATE THESE POPS NORTHWEST AND
SHOW A DIMINISHING TREND TO CHC CATEGORY.
SFC LOW/TROF AXIS TO SET UP ACRS WESTERN FA TUESDAY WITH AFTN BLYR
CAPES APPROACHING 1000 J/KG. WILL RAMP AFTN POPS UP TO LKLY ACRS
THE WEST WHERE SFC TROF AXIS WILL BE ORIENTED TO CHANCE ACRS THE
SOUTHEAST. TUESDAYS HIGHS WILL CONTINUE TO BE BELOW NORMAL RANGING FROM
THE MID/UPR 70S NW TO THE LOWER 80S SE.
WILL ALLOW POPS TO DIURNALLY DIMINISH TUESDAY NIGHT PER OBSERVATION
THE PAST SEVERAL NIGHTS DUE TO LOSS OF INSTBY.
WILL INCREASE POPS WEDNESDAY BUT LIMIT MAX TO HIGH CHANCE CATEGORY.
WILL CARRY BEST POPS ACRS THE EAST. HIGHS ON WEDNESDAY EXPECTED TO
BE A LTL CLOSER TO NORMAL...FROM UPPER 70S TO THE LOWER 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGHLY AMPLIFIED UPPER PATTERN WILL GRADUALLY CHANGE THROUGH THE
PERIOD AS THE TROUGH IN THE MIDDLE PART OF THE COUNTRY WEAKENS AS
THE HIGH BUILDS WEST FROM THE ATLANTIC COAST. THIS PATTERN WILL
RESULT IN PLENTIFUL MOISTURE ACROSS THE REGION. AND AS DISTURBANCES
ROTATE AROUND THE PERIPHERY OF THE UPPER HIGH THERE WILL BE
CONTINUED CHANCES OF CONVECTION. BETTER COVERAGE WILL BE FAVORED IN
THE AFTERNOON AND EVENING BUT STORMS AT OTHER TIMES OF THE DAY
CANNOT BE RULED OUT. TEMPERATURES WILL INCREASE SLIGHTLY WITH TIME.
THERE IS SOME POTENTIAL THAT THE UPPER RIDGE AXIS COULD END UP A
LITTLE FURTHER NORTH BY THE WEEKEND. AND IF THAT WERE TO OCCUR THEN
THE CHANCE OF RAIN WOULD DECREASE AND TEMPERATURES WOULD BE WARMER.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
A TROUGH IN THE UPPER ATMOSPHERE CENTERED OVER WESTERN KENTUCKY
WILL GRADUALLY MOVE WEST. MOISTURE ADVECTING FROM THE SOUTHEAST
AROUND A WEAK SURFACE LOW INTO AN ENVIRONMENT OF COOL AIR ALOFT
WILL RESULT IN NUMEROUS THUNDERSTORMS TODAY. CONVECTION THAT HAS
HELD TOGETHER THIS MORNING WILL EXPAND AND INTENSIFY BY THIS
AFTERNOON AS INSTABILITY BUILDS WILL DAYTIME HEATING. KEPT
VISIBILITIES VFR THOUGH AMENDMENTS WILL BE NEEDED IF TSRA LINGER
AT ANY TAF SITES. LOWER CEILINGS HAVE DEVELOPED THIS MORNING AT
ILN CMH AND LCK IN THE MOIST BOUNDARY LAYER AND OTHER SITES MAY
SEE SIMILAR CEILINGS. WINDS WILL STAY OUT OF THE NORTHEAST TO
EAST AT UNDER 10 KNOTS...WITH A SHIFT TO SOUTH AFTER 12Z TUESDAY
AT CVG.
OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...AR
NEAR TERM...JGL
SHORT TERM...AR
LONG TERM...
AVIATION...CONIGLIO
Hazardous weather outlook, Jul 1, 4:21 AM EST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
521 AM EDT MON JUL 1 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-020930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
521 AM EDT MON JUL 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
A BROAD UPPER LEVEL LOW IN THE AREA WILL LEAD TO WIDESPREAD
THUNDERSTORMS WITH THE BEST COVERAGE THIS AFTERNOON AND EVENING.
WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS
MAY PRODUCE GUSTY WINDS AND SMALL HAIL. HEAVY RAINFALL AND
FLOODING WILL BE POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
UNDER THE CONTINUED INFLUENCE OF AN UPPER LEVEL LOW PRESSURE SYSTEM
SCATTERED THUNDERSTORMS CAN BE EXPECTED MAINLY DURING THE AFTERNOON
AND EVENING HOURS ON TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED... HOWEVER A FEW STORMS MAY PRODUCE GUSTY
WINDS AND SMALL HAIL. HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE
WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 7:48 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
848 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 W BELLE CENTER 40.51N 83.76W
06/30/2013 LOGAN OH PUBLIC
WATER ENTERED HOME FROM NEARBY OVERFLOWING CREEK.
&&
KURZFlood, Logan
- When
- July 1, 9:32 AM EST to 10:32 AM EST
- Where
- Logan County, 0.87 mi SE of Bellefontaine to 1.47 mi ESE of Bellefontaine
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.360, -83.760
There were numerous reports of high water due to heavy rainfall in and around Bellefontaine.
Flood, Mercer
- When
- July 1, 10:26 AM EST to 11:26 AM EST
- Where
- Mercer County, 1.52 mi SSW of Ft Recovery to 2 mi WSW of Ft Recovery
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.411, -84.786
High water due to heavy rainfall was reported over several roads between Fort Recovery and Wabash.
Flash Flood, Logan
- When
- July 1, 12:30 PM EST to 1:30 PM EST
- Where
- Logan County, 0.87 mi NE of East Liberty to 0.87 mi E of East Liberty
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.339, -83.568
Several roads in the area from East Liberty to north of West Mansfield were impassible due to high rushing water caused by heavy rainfall.
Flash Flood, Logan
- When
- July 1, 12:40 PM EST to 1:40 PM EST
- Where
- Logan County, 0.69 mi S of Rushsylvania to 0.49 mi WSW of Rushsylvania
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.460, -83.670
Rushing water over many roads was occurring from around Rushylvania to Big Springs due to heavy rainfall.
Flash Flood, Logan
- When
- July 1, 2:29 PM EST to 3:29 PM EST
- Where
- Logan County, 0.29 mi WNW of Northwood to Northwood
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.472, -83.735
Three county roads were closed due to high water caused by heavy rainfall, including 101, 105, and 25. All of these locations were near the community of Northwood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1 to 5, 201338 deaths · 213 injured · 2 events
- Heat in Utah, July 1 to 4, 20133 deaths · 1 event
- Drought in Texas, July 1 to 31, 2013$128 million · 20 events
- Drought in Oklahoma, July 1 to 31, 2013$36 million · 3 events
- Drought in Texas, July 1 to 31, 2013$10 million · 24 events
- Heat in California, July 1 to 5, 20131 death · 5 events
- Debris Flow and Hail in California, July 1 to 3, 20131 death · 1.75 in hail · 3 events
- Tornadoes in Connecticut, July 1, 2013$5.0 million · EF1 · 2 events
- Wildfire in Colorado, July 1 to 9, 2013$3.0 million · 3 events
- Flash Flood and Flooding in Pennsylvania, July 1 to 2, 2013$2.1 million · 8 events
- Flash Flooding and Flood in New York, July 1 to 3, 2013$685,000 · 15 events
- Wildfire in Nevada, July 1 to 31, 2013$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464205, 464212, 464214, 464217, 464220.